(Institución)/></a>
				</td>
				<td class= (Institución)
   (Nuevo usuario)
Ayuda  | Contacto  |  Castellano English  
 

Dadun > Depósito Académico > Clínica Universidad de Navarra > Pediatría > DA - CUN - Pediatría - Artículos de revista >

Transient Posterior Encephalopathy Induced by Chemotherapy in Children
Autor(es) : Sanchez-Carpintero, R. (Rocío)
Narbona, J. (Juan)
Lopez-de-la-Mesa, R. (R.)
Arbizu, J. (J.)
Sierrasesumaga, L. (Luis)
Palabras clave : Hypertension/chemically induced
Magnesium Deficiency/chemically induced
Osteosarcoma/drug therapy
Fecha incorporación: 2001
Editorial : Elsevier
Versión del editor: http://dx.doi.org/10.1016/S0887-8994(00)00242-3
ISSN: 0887-8994
Cita: Sánchez-Carpintero R, Narbona J, López de Mesa R, Arbizu J, Sierrasesúmaga L. Transient posterior encephalopathy induced by chemotherapy in children. Pediatr Neurol. 2001 Feb;24(2):145-8.
Resumen
The cases of three children, 16, 12, and 12 years of age, who suffered sudden confusional state and cortical blindness lasting 12 to 30 minutes while under treatment with high-dose methotrexate, cyclophosphamide, and dactinomycin for a lower limb osteosarcoma are reported. Transient neuropsychologic deficits arose after the acute phase of treatment: left hemispatial neglect and constructive apraxia (Patient 1); constructive apraxia (Patient 2); and constructive apraxia and alexia without aphasia (Patient 3). The three patients recovered completely from all their deficits within the time frame of 3 hours to 2 weeks. Arterial hypertension and hypomagnesemia were found during the acute phase in all patients. In Patients 2 and 3, magnetic resonance imaging revealed increased parieto-occipital T(2) signal involving gray and white matter. In Patients 1 and 2, HmPAO-SPECT revealed parieto-occipital hypoperfusion that resolved a few days later. The alterations detected by neuroimaging were concurrent with the appearance and disappearance of the clinical symptoms. Such transient acute episodes have been named occipital-parietal encephalopathy. On the basis of our clinical, laboratory, and neuroimaging findings, an explanation for the origin of this syndrome, a migrainelike mechanism, triggered by chemotherapy-induced hypomagnesemia, is proposed.
Enlace permanente: http://hdl.handle.net/10171/23778
Aparece en las colecciones: DA - CUN - Medicina nuclear - Artículos de revista
DA - CUN - Pediatría - Artículos de revista

Ficheros en este registro:
Fichero:  Pediatr Neurol.2001.145.pdf
Descripción: 
Tamaño:  353,67 kB
Formato:  Adobe PDF
 Visualizar / Abrir 

Los ítems de Dadun están protegidos por copyright, con todos los derechos reservados, a menos que se indique lo contrario.